What is Telfast and what is in it?
Telfast is an antihistamine medication used to treat symptoms of hay fever, or seasonal allergic rhinitis. It contains the active ingredient fexofenadine hydrochloride, a non-sedating antihistamine also present in generic Fexofenadine. Hay fever is characterised by a runny, itchy and blocked nose; itchy, red and watering eyes; and sneezing.
How should I use Telfast?
For adults, a Telfast tablet should be taken at a dose of 120mg once a day before a meal. If you forget a dose, do not take a double dose to make up for the forgotten one.
How fast does it work?
The antihistamine effects of Telfast can begin to work after about an hour, with the maximum effect 6 hours after taking the tablet with water.
How long does it last?
Telfast can last up to 24 hours.
What is the difference between Telfast and Fexofinadine?
Telfast is the branded and more expensive version of generic Fexofenadine, which both contain the same active ingredient and are medically equivalent.
What is Allegra?
It is another brand name for the active ingredient fexofenadine hydrochloride. Allegra is only available in the US, but it is sold in the UK under the name Telfast.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
- Common side effects (may affect up to 1 in 10 people):
- feeling sick (nausea)
- Uncommon side effects (may affect up to 1 in 100 people):
Always read the patient information leaflet before commencing treatment.
- The patient information leaflet can be found here.